Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 117, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 26, 2012, 5:09 PM CST for Williamson County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 26, 2012, 5:09 PM CST (23:09 UTC)
- Expired
- Nov 26, 2012, 6:00 PM CST
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 15 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 5:30 PM CST | HAIL 0.5 | 5 Nnw Georgetown, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS54 KEWX 262309
SVREWX
TXC491-270000-
/O.NEW.KEWX.SV.W.0117.121126T2309Z-121127T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 PM CST MON NOV 26 2012
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILLIAMSON COUNTY...
* UNTIL 600 PM CST.
* AT 502 PM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED NEAR SERENADA...AND MOVING EAST AT 20 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE GEORGETOWN...JARRELL...
WEIR...BARTLETT...GRANGER...TAYLOR AND GRANGER DAM.
LAT...LON 3086 9755 3083 9751 3076 9730 3074 9728
3051 9742 3070 9790 3090 9772
TIME...MOT...LOC 2309Z 281DEG 18KT 3074 9768
$$2 follow-up statements
457
WWUS54 KEWX 262332
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
532 PM CST MON NOV 26 2012
TXC491-270000-
/O.CON.KEWX.SV.W.0117.000000T0000Z-121127T0000Z/
WILLIAMSON TX-
532 PM CST MON NOV 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR WILLIAMSON COUNTY...
AT 526 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR SERENADA...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE WALBURG...WEIR...JONAH...
WATERLOO...TAYLOR...GRANGER AND BARTLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3086 9773 3085 9758 3083 9751 3076 9730
3074 9728 3051 9742 3070 9790
TIME...MOT...LOC 2331Z 281DEG 18KT 3073 9764
$$957
WWUS54 KEWX 262359
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
559 PM CST MON NOV 26 2012
TXC491-270007-
/O.EXP.KEWX.SV.W.0117.000000T0000Z-121127T0000Z/
WILLIAMSON TX-
559 PM CST MON NOV 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY WILL EXPIRE
AT 600 PM CST...
THIS STORM HAS WEAKENED AND THE THREAT FOR SEVERE WEATHER ACROSS
WILLIAMSON COUNTY HAS ENDED. THIS STORM WILL STILL BE CAPABLE OF
PRODUCING SMALL HAIL AND HEAVY RAINFALL.
LAT...LON 3086 9773 3085 9758 3083 9751 3076 9730
3074 9728 3051 9742 3070 9790
TIME...MOT...LOC 2357Z 281DEG 18KT 3069 9765
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 3:25 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Nov 26, 3:25 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CST MON NOV 26 2012 .DISCUSSION... AN UPPER LEVEL TROUGH WAS MOVING EAST NEAR THE BIG BEND WITH LIGHT RAIN AND SHOWERS AHEAD OF IT ALONG THE RIO GRANDE PLAINS INTO THE EDWARDS PLATEAU. A WEAK SURFACE BOUNDARY WAS OVER THE FAR NORTHERN HILL COUNTRY WITH A FEW SHOWERS AND ISOLATED THUNDERSTORMS ALONG IT. A STRONGER COLD FRONT FROM FORT STOCKTON TO SAN ANGELO TO DALLAS/FORT WORTH WAS MOVING SOUTHEAST. THESE FEATURES WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS EVENING INTO THE EARLY OVERNIGHT. LIFT AHEAD OF AND ALONG THESE FEATURES WILL GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER MOISTURE IS SOMEWHAT LACKING WITH PWS AROUND OR JUST UNDER ONE INCH. RAINFALL AMOUNTS WILL AVERAGE ONE TENTH INCH OR LESS WITH UP TO ONE INCH POSSIBLE IN THE HEAVIER RAINS. CAPES UNDER 1K J/KG AND SOME SHEAR SUGGEST THE POSSIBILITY OF FEW STRONG STORMS WITH HAIL AND GUSTY WINDS THE MAIN THREATS. THESE FEATURES MOVE OFF TO THE EAST TAKING THE RAINS WITH THEM DURING THE OVERNIGHT HOURS. COOLER TEMPERATURES ARE EXPECTED TUESDAY INTO WEDNESDAY AS A SURFACE HIGH BUILDS INTO THE AREA. SOME CLOUDS MAY KEEP DAYTIME TEMPERATURES EVEN COOLER ON TUESDAY. LOWS WEDNESDAY MORNING WILL BE IN THE 30S AND 40S. SURFACE HIGH MOVES OFF TO THE EAST LATER ON WEDNESDAY AS A SURFACE TROUGH DEVELOPS IN THE PLAINS. A WEAK UPPER LEVEL TROUGH MOVES EAST ACROSS TEXAS ON THURSDAY INTO THURSDAY EVENING AND MAY PRODUCE SOME SHOWERS. A ZONAL FLOW ALOFT WILL PREVAIL LATER THIS WEEK INTO AT LEAST EARLY NEXT WEEK WITH NO SIGNIFICANT UPPER LEVEL FEATURES. HAVE REMOVED MENTIONABLE POPS AFTER THURSDAY NIGHT. HOWEVER...CAN NOT RULE OUT PATCHY MORNING DRIZZLE OR EVEN A LIGHT STREAMER SHOWER OR TWO. MODERATE SOUTHERLY LOWER LEVEL FLOW WILL MAINTAIN A WARMING TREND WITH TEMPERATURES 10 TO 15 DEGREES ABOVE AVERAGE BY THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 50 63 40 69 50 / 40 0 0 0 10 AUSTIN BERGSTROM INTL AIRPORT 45 63 34 69 42 / 40 0 0 0 10 NEW BRAUNFELS MUNI AIRPORT 48 64 38 69 47 / 40 0 0 0 10 BURNET MUNI AIRPORT 44 62 36 67 47 / 30 0 0 0 - DEL RIO INTL AIRPORT 50 67 43 70 53 / 20 0 0 0 - GEORGETOWN MUNI AIRPORT 44 61 35 67 48 / 30 0 0 0 - HONDO MUNI AIRPORT 49 68 41 69 52 / 30 0 0 0 10 SAN MARCOS MUNI AIRPORT 49 63 39 68 48 / 40 0 0 0 10 LA GRANGE - FAYETTE REGIONAL 51 63 40 68 49 / 60 - 0 0 10 SAN ANTONIO INTL AIRPORT 50 64 42 68 52 / 40 0 0 0 10 STINSON MUNI AIRPORT 51 65 41 69 52 / 50 0 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...09 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Nov 26, 3:29 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 329 PM CST MON NOV 26 2012 TXZ171>173-183>194-202>209-217>225-228-271200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 329 PM CST MON NOV 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT. THUNDERSTORMS IN THE HILL COUNTRY IN THE AFTERNOON COULD BRING SOME SMALL HAIL AND GUSTY WINDS OF 45 MPH. LATER THIS EVENING THE THREAT OF THUNDERSTORMS WILL SPREAD EAST OF INTERSTATE 35 WHERE SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 26, 5:04 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 PM CST MON NOV 26 2012
TXZ173-262345-
WILLIAMSON-
504 PM CST MON NOV 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILLIAMSON COUNTY UNTIL
545 PM CST...
AT 457 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FLORENCE...OR 8 MILES NORTHWEST OF
SERENADA...MOVING EAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SERENADA...
JARRELL...
WEIR...
THEON...
WALBURG...
SCHWERTNER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3089 9765 3083 9749 3080 9744 3063 9748
3074 9792 3090 9782
TIME...MOT...LOC 2304Z 281DEG 10KT 3080 9773Local storm report, Nov 26, 5:09 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 PM CST MON NOV 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL ANDICE 30.78N 97.85W
11/26/2012 E0.70 INCH WILLIAMSON TX TRAINED SPOTTER
PEA TO DIME SIZE HAIL
&&
EVENT NUMBER EWX1200502
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:24 AM CST | Dense Fog Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 14 more | 6 hr |
| Nov 26, 9:19 AM CST | Dense Fog Advisory | EWX | Atascosa, Bexar, Dimmit, Edwards, Frio, Karnes and 7 more | 41 min |
| Nov 26, 5:04 PM CST | Special Weather Statement | EWX | Williamson | 41 min |
| Nov 26, 5:21 PM CST | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 39 min |
| Nov 26, 5:24 PM CST | Special Weather Statement | EWX | Burnet | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.